Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does stopping Femodene after 18 years of usage cause depression?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
feel down and out of sorts.have recently stopped taking femodene after 18 years would this be the cause or is t just coincidence.
Posted Sat, 5 May 2012 in Depression
Answered by Dr. Deepak Anvekar 24 minutes later

Thanks for your query,

Femodene is a combination oral contraceptive. Stopping the use of this medication is not associated with side effects like blackouts or dizziness, or falls as mentioned by you.

In case you have additional symptoms and recurrent falls, then you might need to undergo a physical examination and tests for a proper diagnosis.

In case you have additional questions, I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: Does stopping Femodene after 18 years of usage cause depression? 16 hours later
can you read my question again?I never mentioned blackouts or dizziness.
The problem is feeling quite low verging on mild depression could stopping the contraceptive pill after 18 years be the reason?
Answered by Dr. Deepak Anvekar 5 hours later
Hello Again,

Yes, feeling low or feeling depressed is a finding associated with stopping birth control pills.

Stopping hormonal medications - do cause hormone levels in your body to shift, which may result in symptoms such as - nausea, breast tenderness, irritability, fatigue, psychological depression, headaches, acne, irregular periods, amenorrhea (a complete absence of periods) or weight loss due to reduced water retention.

These side effects should subside as the artificial hormones in birth control pills leave your body over a period of weeks or months. Within one to three months your body will begin producing its own hormones again and hormone levels will return to normal and your symptoms will subside.

I hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor